MAUDE Adverse Event Report: COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; EXD IRRIGATOR, OSTOMY

COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; EXD IRRIGATOR, OSTOMY
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name- additional common name: knt tubes, gastrointestinal product code- additional product code: knt customer (person)- postal code: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a chait percutaneous cecostomy catheter "fell out" of a patient overnight.As a result, the patient required insertion of a replacement device.No other adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported by (b)(6) of (b)(6) hospital, australia that a cook chait percutaneous cecostomy catheter required replacement.The device was placed in a female patient on (b)(6) 2021.Six days after placement, on (b)(6) 2021, it was discovered that the device ¿fell out overnight¿.A new device was subsequently placed.No other adverse effects to the patient were reported due to this occurrence.Cook's attempts to gain additional information were unsuccessful.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: ¿precautions¿: instruct patient to read and understand the patient guide titled ¿caring for your temporary & chait trapdoor cecostomy catheters¿ prior to initial catheter introduction.The catheter should be changed every 6 months to reduce the risk of catheter fracture.¿product recommendations¿: the tdcs-100-m is recommended for tract lengths from 3-9 cm.¿instructions for use¿: 2.Carefully pull catheter out over pre-positioned wire guide.Determine cecostomy tract length and place appropriately sized catheter.Note: confirm that tract is appropriate length to accommodate chait trapdoor cecostomy catheter by advancing wire guide, under fluoroscopy, until tip is within cecum and measure distance from hemostat to wire guide tip.4.Perform contrast injection to confirm catheter position and patency within cecum.¿patient instruction for maintenance of chait trapdoor cecostomy catheter.¿ note: instruct patient to read and understand the patient guide titled ¿caring for your temporary & chait trapdoor cecostomy catheters¿ prior to initial catheter introduction.Based on the available information, no product returned, and the results of the investigation, a definitive root cause was unable to be established.It is possible that the patient¿s activity level or method of device securement contributed to the event; however, the cause of this event could not be established with the current information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Common Device Name
EXD IRRIGATOR, OSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11850304
Report Number1820334-2021-01359
Device Sequence Number14240133
Product Code EXD
UDI-Device Identifier00827002363922
UDI-Public(01)00827002363922(17)231204(10)13520892
Combination Product (Y/N)N
PMA/510(K) Number
K982500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberN/A
Device Catalogue NumberTDCS-100-M
Device Lot Number13520892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale